Alert archive / Nevada / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 3, NWS Reno, NV

May 18, 2009Pershing County, Nevada

NWS Reno, NV issued this severe thunderstorm warning at May 18, 2009, 6:07 PM PDT for Pershing County, Nevada. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 18, 2009, 6:07 PM PDT (01:07 UTC)
Expired
May 18, 2009, 6:45 PM PDT
In force
38 min
Issued by
NWS Reno, NV
Area
Storm-based polygon

County Pershing County, NV

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Reno, NV (KREV), launched 00:00Z, 1.1 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 00:00Z on 2009-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 00:00Z on 2009-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3895 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KREV 190107
SVRREV
NVC027-190145-
/O.NEW.KREV.SV.W.0003.090519T0107Z-090519T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RENO NV
607 PM PDT MON MAY 18 2009

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL PERSHING COUNTY IN WEST CENTRAL NEVADA...
  THIS INCLUDES THE CITY OF LOVELOCK...

* UNTIL 645 PM PDT

* AT 606 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM LOVELOCK TO BUFFALO MOUNTAIN...OR ALONG A LINE EXTENDING FROM
  LOVELOCK TO 16 MILES EAST OF LOVELOCK...AND MOVING NORTHEAST AT 25
  MPH.

* LOCATIONS AFFECTED INCLUDE...LOVELOCK...OREANA...UNIONVILLE...STAR
  PEAK AND BUFFALO MOUNTAIN.

A WIND GUST OF 65 MPH WAS REPORTED AT THE LOVELOCK AIRPORT AT 605 PM 
PDT. BLOW DUST WILL REDUCE VISIBILITIES TO BELOW ONE QUARTER MILE

WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS. AREAS OF BLOWING DUST WILL RAPIDLY REDUCE 
VISIBILITIES TO BELOW ONE MILE.

LAT...LON 4061 11846 4053 11782 4007 11810 4014 11874
TIME...MOT...LOC 0106Z 204DEG 24KT 4021 11857 4016 11817

$$
CS
3 follow-up statements
119 
WUUS55 KREV 190112 CCA
SVRREV
NVC027-190145-
/O.COR.KREV.SV.W.0003.090519T0107Z-090519T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING...CORRECTED
NATIONAL WEATHER SERVICE RENO NV
607 PM PDT MON MAY 18 2009

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL PERSHING COUNTY IN WEST CENTRAL NEVADA...
  THIS INCLUDES THE CITY OF LOVELOCK...

* UNTIL 645 PM PDT

* AT 606 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 65 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM LOVELOCK TO BUFFALO MOUNTAIN...OR ALONG A LINE EXTENDING FROM
  LOVELOCK TO 16 MILES EAST OF LOVELOCK...AND MOVING NORTHEAST AT 25
  MPH.

* LOCATIONS AFFECTED INCLUDE...LOVELOCK...OREANA...UNIONVILLE...STAR
  PEAK AND BUFFALO MOUNTAIN.

A WIND GUST OF 65 MPH WAS REPORTED AT THE LOVELOCK AIRPORT AT 605 PM 
PDT. BLOWING DUST WILL REDUCE VISIBILITIES TO BELOW ONE QUARTER 
MILE! TRAVELERS ON INTERSTATE 80 WILL BE IMPACTED BY THESE HIGH 
WINDS AND BLOWING DUST!

WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS. AREAS OF BLOWING DUST WILL RAPIDLY REDUCE 
VISIBILITIES TO BELOW ONE MILE.

LAT...LON 4061 11846 4053 11782 4007 11810 4014 11874
TIME...MOT...LOC 0106Z 204DEG 24KT 4021 11857 4016 11817

$$
CS
000 
WWUS55 KREV 190132
SVSREV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
632 PM PDT MON MAY 18 2009

NVC027-190145-
/O.CON.KREV.SV.W.0003.000000T0000Z-090519T0145Z/
PERSHING NV-
632 PM PDT MON MAY 18 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM PDT
FOR CENTRAL PERSHING COUNTY...

AT 631 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES NORTHWEST OF OREANA TO 7 MILES SOUTHEAST OF
UNIONVILLE...OR ALONG A LINE EXTENDING FROM 15 MILES NORTH OF
LOVELOCK TO 25 MILES NORTHEAST OF LOVELOCK...MOVING NORTHEAST AT 30
MPH.

* LOCATIONS AFFECTED INCLUDE...OREANA...RYE PATCH RESERVOIR...
  UNIONVILLE...STAR PEAK AND RYE PATCH RESERVOIR CAMPGROUND.

WINDS AT LOVELOCK HAVE SUBSIDED BELOW SEVERE LEVELS...HOWEVER WINDS 
ABOVE 60 MPH ARE STILL LIKELY NORTH OF LOVELOCK ALONG INTERSTATE 80. 
TRAVELERS ON INTERSTATE 80 SHOULD BE PREPARED FOR LOW VISIBILITIES 
AND STRONG GUSTY CROSS WINDS.

WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS. AREAS OF BLOWING DUST WILL RAPIDLY REDUCE 
VISIBILITIES TO BELOW ONE QUARTER MILE.

LAT...LON 4030 11864 4061 11846 4053 11782 4022 11801
TIME...MOT...LOC 0131Z 204DEG 24KT 4040 11845 4035 11805

$$
CS
000 
WWUS55 KREV 190146
SVSREV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
646 PM PDT MON MAY 18 2009

NVC027-190154-
/O.EXP.KREV.SV.W.0003.000000T0000Z-090519T0145Z/
PERSHING NV-
646 PM PDT MON MAY 18 2009

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PERSHING COUNTY WILL
EXPIRE AT 645 PM PDT...

THE STORMS THAT EARLIER PROMPTED THE SEVERE THUNDERSTORM WARNING HAVE
WEAKENED SLIGHTLY...THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. 
HOWEVER...THUNDERSTORMS WILL REMAIN IN THE AREA THROUGH 730 PM 
PDT...CAPABLE OF PRODUCING GUSTY WINDS AND REDUCED VISIBILITY IN 
BLOWING DUST.

IF YOU OBSERVED ANY WIND DAMAGE FROM THE STORM EARLIER...REPORT IT 
TO THE NATIONAL WEATHER SERVICE IN RENO. CALL OUR OFFICE AT 
775-673-8100. YOUR REPORTS HELP US IMPROVE OUR WARNING PROCESS.

LAT...LON 4030 11864 4061 11846 4053 11782 4022 11801
TIME...MOT...LOC 0144Z 204DEG 24KT 4048 11840 4043 11800

$$

RC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at May 18, 3:00 PM PDT, 3 hours 7 minutes earlier.

Area forecast discussion, May 18, 3:00 PM PDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
300 PM PDT MON MAY 18 2009

SHORT TERM...
CUT OFF LOW OFF CA COAST HAS ALLOWED MOISTURE TO MOVE INTO THE
SOUTHERN HALF OF THE FORECAST AREA LEADING TO SHOWERS AND
THUNDERSTORMS. CONVECTION ONGOING SOUTH OF TAHOE BUT HAVING
DIFFICULT TIME GETTING MUCH FURTHER NORTH IN THE SIERRA DUE TO
STRONGER WESTERLY FLOW ABOVE RIDGES.  STORMS SHOULD PUSH OFF THE
SOUTHERN SIERRA AND INTO WESTERN NEVADA SOUTH OF I-80 LATER THIS
AFTERNOON THROUGH THE EVENING. OUTFLOW WINDS ARE THE MAIN THREAT
FROM CONVECTION AND COULD BE QUITE STRONG DUE TO DRY AIR IN THE
LOWER LEVELS. MONO/MINERAL AND SOUTHERN LYON/CHURCHILL COUNTIES HAVE
THE BEST CHANCES FOR STORMS INTO THE EVENING. SWRLY WIND GUSTS OF
20-30 MPH TO CONTINUE THIS EVENING NORTH OF AROUND HIGHWAY 50 AS A
TROUGH APPROACHES THE PAC NW. TEMPS AGAIN TODAY RUNNING AROUND 20
DEGREES ABOVE NORMAL WITH A FEW LOCATIONS EXPECTED TO AGAIN TIE OR
BREAK RECORDS. THERE WILL BE SOME CLOUD COVER TONIGHT DUE TO
CONVECTION AND MID/HIGH CLOUDS WRAPPING AROUND THE UPPER LOW. THIS
WILL LEAD TO MILD OVERNIGHT LOWS WHICH WILL LIKELY BREAK THE RECORD
HIGH MINIMUM FOR RENO WHICH IS 56 DEGREES (CURRENT OVERNIGHT LOW
FORECAST IS 59).

A TROUGH OF LOW PRESSURE MOVING INTO THE PAC NW TUESDAY WILL PROVIDE
A DRIER AND MORE STABLE FLOW ALONG WITH GUSTY WINDS TO MUCH OF THE
FORECAST AREA. TEMPS TO COOL BY AN AVERAGE OF 8-13 DEGREES OVER MOST
LOCATIONS...ESPECIALLY ACROSS THE NORTH WHERE SIGNIFICANT COOLING
ALOFT IS EXPECTED. WIND GUSTS OF 30-40 MPH ARE ALSO EXPECTED NORTH
OF AROUND HIGHWAY 50. MOISTURE AND INSTABILITY TO CONTINUE OVER THE
SOUTHERN SIERRA AND INTO MINERAL AND SOUTHERN LYON COUNTY WHERE
ISOLATED STORMS WILL REMAIN IN THE FORECAST ALTHOUGH COVERAGE
DOESNT LOOK TO BE NEARLY AS GOOD AS TODAY.

MUCH OF THE FORECAST AREA WILL HAVE DRY AND STABLE WESTERLY FLOW
WEDNESDAY. SLIGHT CHANCE CONVECTION WAS LEFT FOR MONO/MINERAL
COUNTIES...ALTHOUGH THERE MAY BE NONE AT ALL DUE TO MEAGER MOISTURE
AND MARGINAL INSTABILITY. THE PAC NW TROUGH WILL HAVE MOVED EAST AND
WEAK RIDGING WILL BE ABLE TO AGAIN BUILD INTO THE FORECAST AREA.
THIS WILL BRING LIGHTER WINDS COMPARED TO TUESDAY WITH TEMPS RUNNING
AROUND 4-8 DEGREES ABOVE AVERAGE. A WEAK CUT OFF LOW BECOMES
ESTABLISHED OFF THE CA COAST BY THURSDAY AND ALLOWS MOISTURE AND
INSTABILITY TO AGAIN CREEP INTO THE SOUTHERN ZONES AND POSSIBLY AS
FAR NORTH THE TAHOE/RENO AREA. MILNE

.LONG TERM...FRIDAY THROUGH MONDAY...

MINIMAL CHANGES MADE TO THE LONG TERM SECTION OF THE FORECAST. EPS
DATA SHOWS RELATIVELY LOW SPREAD THRU SUNDAY...INCREASING INTO MON
FLOW ALOFT CHARACTERIZED BY WEAK TROFINESS THRU THE WEEKEND WITH
THE POSSIBILITY OF RIDGING WORKING INTO THE WRN CONUS EARLY NEXT
WEEK. CWA LOOKS TO BE ON WRN PERIPHERY OF A MOISTURE PLUME LATE THIS
WEEK. RESIDUAL MOISTURE ALOFT FROM THIS FEATURE WILL HELP GENERATE
ISOLD DIURNAL TS OVER MONO MINERAL CONVERGENCE ZONE. NORTHWARD
EXTENT OF CONVECTION IS HIGHLY UNCERTAIN GFS WOULD SUGGEST
CONVECTION UP INTO THE TAHOE BASIN SUN/MON WITH WEAK TROF
UNDERCUTTING RIDGE HELPING FLOW ALOFT TURN MORE S/SE. GEFS 700 MB
TEMP ANOMALIES SUGGEST DAYTIME HIGHS SEVERAL DEGREES ABOVE NORMAL,
BUT NOTHING TOO HOT. CS

&&

.AVIATION...

WESTERLY WINDS WILL CONTINUE THIS AFTN/EVE AT AREA TAF SITES, THOUGH
NOTHING OVERLY STRONG. INCREASING MOISTURE ALOFT IS HELPING TRIGGER
ISOLATED TO SCATTERED THUNDERSTORMS, MAINLY SOUTHEAST OF A TVL-RNO
LINE. TS WILL BE FOCUSED PRIMARILY ALONG HIGHER TERRAIN INITIALLY
AND THEN TRANSLATE NORTHWARD BASED ON 3-8KM AGL FLOW. ROUTES
INTO/OUT OF THE BAY AREA MAY BE IMPACTED BY SCATTERED CONVECTION
OVER THE SIERRA, MAINLY SOUTH OF TVL.

STORMS WILL BE HIGH BASED AND BE CAPABLE OF PRODUCING GUSTY AND
ERRATIC OUTFLOW WINDS WITHIN 25 NM OF ANY CELLS. A COUPLE OF OUR
MODELS ARE SHOWING ISOLATED STORMS ALONG THE VIRGINIA/PAH RAH RANGES
EAST OF RNO. SHOULD THESE OCCUR THEY WOULD CREATE GUSTY OUTFLOW THAT
COULD AFFECT RNO. CS

&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
CA...NONE.
&&

HTTP://WEATHER.GOV/RENO

In the hours before

Special weather statement, May 18, 2:57 PM PDT, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
257 PM PDT MON MAY 18 2009

NVZ001-004-182245-
MINERAL AND SOUTHERN LYON COUNTIES-WESTERN NEVADA BASIN AND RANGE
INCLUDING PYRAMID LAKE-
257 PM PDT MON MAY 18 2009

...STRONG THUNDERSTORMS WITH GUSTY WINDS NORTH OF WALKER LAKE...

AT 253 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTHEAST OF
BALD MOUNTAIN TO PINE GROVE...AND MOVING NORTH AT 30 MPH.

OCCASIONAL LIGHTNING...AND GUSTY WINDS TO 40 MPH...WITH AREAS OF
BLOWING DUST...ARE EXPECTED WITH THESE STORMS.

* LOCATIONS AFFECTED INCLUDE...SCHURZ...WALKER LAKE...US 95 AT
  MINERAL-LYON CO LINE...US 95 AT LYON-CHURCHILL CO LINE...ALT US 95
  AT LYON-MINERAL CO LINE AND BALD MOUNTAIN.

TRAVELERS ALONG HIGHWAY 95 MAY BE IMPACTED BY STRONG GUSTY CROSS
WINDS AND AREAS OF BLOWING DUST. VISIBILITIES MAY DROP TO BELOW ONE
HALF MILE IN SPOTS.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES
AND POSSIBLE WARNINGS.

CS
Special weather statement, May 18, 3:44 PM PDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
344 PM PDT MON MAY 18 2009

NVZ001-182310-
MINERAL AND SOUTHERN LYON COUNTIES-
344 PM PDT MON MAY 18 2009

...STRONG THUNDERSTORM WITH GUSTY WINDS NEAR LUNING...

AT 342 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING
A STRONG THUNDERSTORM NEAR LUNING...OR 29 MILES SOUTHWEST OF GABBS...
AND MOVING NORTH AT 15 MPH. ADDITIONAL STORMS ARE DEVELOPING WEST OF
MINA.

OCCASIONAL LIGHTNING...AND GUSTY WINDS TO 40 MPH...WITH AREAS OF
BLOWING DUST...ARE EXPECTED WITH THESE STORMS.

* LOCATIONS AFFECTED INCLUDE...LUNING AND INDIAN HEAD PEAK.

THIS STORM WILL AFFECT TRAVELERS ON HIGHWAY 95 BETWEEN HAWTHORNE AND
COALDALE. DRIVERS SHOULD EXPECT STRONG GUSTY CROSS WINDS...WITH
RAPID VISIBILITY REDUCTIONS IN BLOWING DUST.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES
AND POSSIBLE WARNINGS.

CS
Special weather statement, May 18, 4:11 PM PDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
411 PM PDT MON MAY 18 2009

NVZ004-182345-
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
411 PM PDT MON MAY 18 2009

...STRONG THUNDERSTORM NEAR FALLON AND SAND MOUNTAIN...

AT 407 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING
A STRONG THUNDERSTORM 17 MILES SOUTHEAST OF FALLON...AND MOVING
NORTH AT 25 MPH.

OCCASIONAL LIGHTNING...AND GUSTY WINDS TO 45 MPH...WITH AREAS OF
BLOWING DUST...ARE EXPECTED WITH THIS STORM.

* LOCATIONS AFFECTED INCLUDE...FALLON...FALLON STATION...SAND
  MOUNTAIN CAMPGROUND...SAND MOUNTAIN...STILLWATER AND FALLON
  MUNICIPAL AIRPORT.

THIS STORM WILL AFFECT TRAVELERS ON HIGHWAY 50 EAST OF FALLON.
DRIVERS SHOULD EXPECT STRONG GUSTY CROSS WINDS...WITH RAPID
VISIBILITY REDUCTIONS. BLOWING DUST MAY REDUCE VISIBILITY TO LESS
THAN ONE HALF MILE.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES
AND POSSIBLE WARNINGS.

CS
Special weather statement, May 18, 5:39 PM PDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
539 PM PDT MON MAY 18 2009

NVZ004-190130-
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
539 PM PDT MON MAY 18 2009

...THUNDERSTORMS WITH STRONG GUSTY WINDS AND BLOWING DUST TO AFFECT
INTERSTATE 80 NEAR LOVELOCK THROUGH 630 PM PDT...

AT 536 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 20 MILES SOUTHEAST
OF LOVELOCK TO 25 MILES SOUTHWEST OF LOVELOCK...AND MOVING NORTH AT
35 MPH.

OCCASIONAL LIGHTNING AND STRONG GUSTY WINDS TO 50 MPH...WITH AREAS
OF BLOWING DUST...ARE EXPECTED WITH THESE STORMS.

* LOCATIONS AFFECTED INCLUDE...LOVELOCK...OREANA...RYE PATCH
  RESERVOIR...TRINITY JUNCTION...UNIONVILLE AND LOVELOCK DERBY FIELD
  AIRPORT.

THESE STORMS ARE PRODUCING LITTLE RAINFALL...HOWEVER LIGHTNING AND
GUSTY WINDS ARE LIKELY NEAR THESE STORMS. WATCH FOR AREAS OF BLOWING
DUST AND REDUCED VISIBILITIES TO BELOW ONE QUARTER MILE. TURN ON
YOUR HEADLIGHTS IF ENCOUNTERING DENSE BLOWING DUST.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES
AND POSSIBLE WARNINGS.

CS
Special weather statement, May 18, 5:58 PM PDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
558 PM PDT MON MAY 18 2009

NVZ001-190145-
MINERAL AND SOUTHERN LYON COUNTIES-
558 PM PDT MON MAY 18 2009

...STRONG THUNDERSTORM AFFECTING SOUTHEASTERN MINERAL COUNTY THROUGH
645 PM PDT...

AT 555 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING
A STRONG THUNDERSTORM 9 MILES WEST OF COALDALE...AND MOVING NORTHWEST
AT 25 MPH.

OCCASIONAL LIGHTNING...MODERATE RAIN WITH RAINFALL AMOUNTS OF AROUND
ONE HALF INCH PER HOUR...AND STRONG GUSTY WINDS OF AROUND 40 TO 50
MPH...WITH AREAS OF BLOWING DUST...ARE EXPECTED WITH THIS STORM.

* LOCATIONS AFFECTED INCLUDE...MINA...MINA AIRPORT...JUNCTION US 95
  AND NV 360 (TONOPAH JUNCTION)...US 6 AT MINERAL-ESMERALDA CO LINE
  AND EXCELSIOR MOUNTAIN.

BE AWARE THAT A GUST FRONT PRECEDING THIS STORM WILL GENERATE STRONG
AND GUSTY WINDS WELL BEFORE THE ARRIVAL OF ANY RAIN. AREAS OF
BLOWING DUST COULD REDUCE VISIBILITIES TO BELOW ONE MILE...AFFECTING
TRAVELERS ALONG HIGHWAY 95, 6, AND 360 IN SOUTHEASTERN MINERAL
COUNTY.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES
AND POSSIBLE WARNINGS.

CS

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 18, 5:00 PM PDTSevere Thunderstorm WarningREVChurchill, Pershing45 min
May 19, 12:10 PM PDTSevere Thunderstorm WarningREVMineral35 min

Nearby

Severe Thunderstorm Warnings in Nevada, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.